I have recently flown to Jordan a 10 hour flight and then a 5 hour flight. My blood pressure which is usually normal with meds. has gone up to 150/100. It is normally 120/70's. I haven't been drinking much water. Is this normal? What should I do?
If one of your meds is a diuretic, then I would start drinking (slowly) water or some other kind of fluid to get the sodium out of your body. In one of my medical textbooks it does say that one's b/p does tend to go up at higher altitudes. These are relatively new books that I bought to learn more about HBP (figured I might as well learn what med students are taught.) Fam
I used to have the same problem when I was flying 60% of the time. My BP would be elevated for about 3-5 days after a flight. The issue is water retention. Get up and walk around during the flight and yes, drink lots of water.
Talk to your doctor about a diuretic. Unfortunately I can't take them but they work really well for most.